Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Oxycontin/oxycodone withdrawal continues

Keep hoping tomorrow I'll feel better. Not yet. It's been about a week since I began trying to cut down. At first I was very conservative (I thought), but was made so miserable I figured why draw it out and became more aggressive in the cutting down.

So after last weekend's nausea and then finally vomiting Tuesday morning, I stretched it to 2.5mg q 6 hours, down from 10mg q4 hrs last week (when a little less than 6 weeks post-op).

Now, Friday morning, it's been 24 hours since the last dose of 2.5mg. I'm taking lorazepam and a prescription anti-nausea medication for withdrawal symptoms. Here is the list, in the order I am bothered most:

Nausea, skin crawling, diahrea, sneezing (which I wouldn't care about except it hurts my BACK where it was fused), insomnia, muscle twitches, restlessness.
advertisement

Comments

  • and why are you trying to come off? Have you been on for a long time?
    This can't be happening
  • hvillshhvills Suzhou, ChinaPosts: 789
    I was on Oxycodone for 4 plus months and quit cold turkey in one day without any big issues. It seems like you might be over thinking it with all your dosage details and long list of symptoms. Find something to keep you more busy... and keep you mind off thinking so much about the withdrawl. Come on... you can do it.
    Harry - 63 year old male...
    PLIF L4-L5-S1 due to disc degeneration... May 23, 2013
    PLIF L5-S1 due to failed fusion and broken screw... Jan 19, 2015
    Microdiscectomy, decompression L3-L4 due to herniated disc... Jan 19, 2015
  • dilaurodilauro ConnecticutPosts: 10,040
    medications without an approved plan, which means discussing with your doctor.

    Over the years, I have had to cut down and/or eliminate a number of different narcotics. Each time, my physiatrist and I sat down to develop a plan that would be safe. My most recent cutdown was with Oxycontin.

    • - Starting point: 80mg a day (20mg capsules)
      - Week 1: Cut down to 60mg/day
      - Week 2: Down to 40mg/day
      - Week 3: Down to 20mg/day
      - Week 4; Doctor reorder Oxycontin prescription in 10mg capsules, so then 10mg per day
      - Week 5: 10mg every other day
      - Week 6: 10mg 3x week
      - Week 7: 10mg 1x week
      - Week 8: 0 mg
    During that span, I drank water, about 128oz day (minimum).
    I never had a headache, nausea feeling, anything negative

    That was the safe way to do it. Took time, but it worked. Some people can go cold turkey, personally, I would never recommend that.
    Harry was able to do it cold turkey, but I would have to say, that he had one enormous piece of mind.

    Different narcotics require different ways to cut down. And as usual, each person is different. What worked for Harry, could cause tons of problems for someone else. Do it the safe way.


    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Have you considered seeing a pain management doctor to help you? I love my PM doctor!
    C4-C5 ACDF surgery with plating August 28.
    cord compression due to disc-osteophyte complex
advertisement
Sign In or Register to comment.